Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 53, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Mar 22, 2012, 8:41 AM CDT for Livingston Parish, Louisiana. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2012, 8:41 AM CDT (13:41 UTC)
- Expired
- Mar 23, 2012, 8:32 AM CDT
- In force
- 24 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Livingston Parish, LA
The river
Written for the forecast point Tickfaw River near Killian (KILL1).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 6 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
196 WGUS44 KLIX 221341 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 841 AM CDT THU MAR 22 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... THE TICKFAW RIVER ABOVE KILLIAN AFFECTING LIVINGSTON PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC063-231941- /O.NEW.KLIX.FL.W.0053.120322T1341Z-000000T0000Z/ /KILL1.1.ER.000000T0000Z.120322T1200Z.000000T0000Z.NO/ 841 AM CDT THU MAR 22 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE TICKFAW RIVER ABOVE KILLIAN. * UNTIL FURTHER NOTICE. * AT 7:00 AM THURSDAY THE STAGE WAS 4.0 FEET. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO SLOWLY RISE TO A STAGE NEAR 4.4 FEET BY SUNDAY AFTERNOON MARCH 25TH. THE GUAGE AT KILLIAN IS INFLUENCED BY TIDAL IMPACTS. ADDITIONAL RISES CAUSED BY UPSTREAM RAINFALL MAY OCCUR THROUGH SUNDAY. * IMPACT...AT 4.0 FEET...WATER WILL COVER LOW PLACES ALONG LOUISIANA HIGHWAY 22 AND RISE ON CAMP GROUNDS ALONG THE EAST BANK. $$
2 follow-up statements
774 WGUS84 KLIX 230241 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 941 PM CDT THU MAR 22 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE TICKFAW RIVER ABOVE KILLIAN AFFECTING LIVINGSTON PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC063-240841- /O.CON.KLIX.FL.W.0053.000000T0000Z-000000T0000Z/ /KILL1.1.ER.000000T0000Z.120322T1200Z.000000T0000Z.NO/ 941 PM CDT THU MAR 22 2012 THE FLOOD WARNING CONTINUES FOR THE TICKFAW RIVER ABOVE KILLIAN. * UNTIL FURTHER NOTICE. * AT 7:00 PM THURSDAY THE STAGE WAS 4.0 FEET. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO SLOWLY RISE TO A STAGE NEAR 4.3 FEET BY SUNDAY AFTERNOON MARCH 25TH. THE GUAGE AT KILLIAN IS INFLUENCED BY TIDAL IMPACTS. ADDITIONAL RISES CAUSED BY UPSTREAM RAINFALL MAY OCCUR THROUGH SUNDAY. * IMPACT...AT 4.0 FEET...WATER WILL COVER LOW PLACES ALONG LOUISIANA HIGHWAY 22 AND RISE ON CAMP GROUNDS ALONG THE EAST BANK. $$
549 WGUS84 KLIX 231332 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 832 AM CDT FRI MAR 23 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... THE TICKFAW RIVER ABOVE KILLIAN AFFECTING LIVINGSTON PARISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC063-231402- /O.CAN.KLIX.FL.W.0053.000000T0000Z-120323T1332Z/ /KILL1.1.ER.000000T0000Z.120322T1200Z.000000T0000Z.NO/ 832 AM CDT FRI MAR 23 2012 THE FLOOD WARNING IS CANCELLED FOR THE TICKFAW RIVER ABOVE KILLIAN. * AT 7:00 AM FRIDAY THE STAGE WAS 3.5 FEET. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER HAS FALLEN BELOW THE FLOOD STAGE OF 4.0 FEET. ADDITIONAL TIDAL FLUCTUATIONS ARE LIKELY FOR THE NEXT SEVERAL DAYS BELOW THE FLOOD STAGE OF 4.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 22, 4:37 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Mar 22, 4:37 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
437 AM CDT THU MAR 22 2012
.SHORT TERM...
A SLOW MOVING OUTFLOW BOUNDARY CURRENTLY DRAPED OVER HARRISON
COUNTY AND EXTENDING SOUTHWARD ACROSS THE SOUTHERN PARTS OF
PLAQUEMINES PARISH WILL CONTINUE TO DRIFT TO THE EAST THROUGH THE
EARLY AFTERNOON HOURS BEFORE PULLING INTO ALABAMA AND THE COASTAL
WATERS. STRONG LOW LEVEL CONVERGENCE ALONG THIS
BOUNDARY...COMBINED WITH NEARLY PARALLEL MID TO UPPER LEVEL WINDS
ALONG THE BOUNDARY WILL CONTINUE TO ALLOW A SERIES OF FAST MOVING
THUNDERSTORMS TO TRACK OVER THE SAME AREAS THROUGH THE EARLY
AFTERNOON HOURS. THIS WILL RESULT IN LOCALLY HEAVY RAINFALL
AMOUNTS OF 4 TO 6 INCHES FROM BILOXI EAST TO PASCAGOULA. GIVEN
THIS HEAVY RAIN THREAT...HAVE EXTENDED THE FLASH FLOOD WATCH FOR
HARRISON AND JACKSON COUNTIES THROUGH 4 PM THIS AFTERNOON.
THE MAIN UPPER LEVEL LOW PARKED OVER THE SOUTHERN PLAINS WILL
GRADUALLY LIFT TO THE NORTH AND THEN EAST AND BECOME CENTERED OVER
THE LOWER MISSOURI VALLEY BY FRIDAY MORNING. UNFORTUNATELY...AN
UPPER LEVEL TROUGH AXIS...AND REGION OF LOW LEVEL CONVERGENCE WILL
REMAIN PARKED OVER THE FORECAST AREA. HAVE KEPT IN HIGH
POPS...ESPECIALLY ALONG THE COASTS OF LOUISIANA AND MISSISSIPPI
FOR TONIGHT..AND LINGER THESE HIGHER POPS INTO TOMORROW.
HOWEVER...THE HEAVY RAINFALL THREAT WILL GREATLY DIMINISHED BY
TONIGHT AND TOMORROW...AS A MORE STABLE AIRMASS PROHIBITS THE
DEVELOPMENT OF DEEP CONVECTION. ADDITIONALLY...THE HIGHEST THETA E
VALUES AND ATTENDANT MOISTURE AXIS WILL SHIFT TO THE EAST OF THE
REGION BY TONIGHT.
HEADING INTO SATURDAY...THE UPPER LEVEL LOW WILL FINALLY TRACK TO
THE EAST AND BE CENTERED OVER THE OHIO VALLEY. AS THIS
OCCURS...THE MAIN TROUGH AXIS WILL FINALLY BEGIN TO FEEL THE
INFLUENCE OF SOME NORTHWEST FLOW ALOFT. THIS WILL GRADUALLY FORCE
THE TROUGH AND REGION OF LOW LEVEL CONVERGENCE AWAY FROM THE AREA.
HOWEVER...SOME LINGERING SHOWER ACTIVITY MAY STILL BE FOUND ALONG
THE COAST THROUGH SATURDAY MORNING. CONDITIONS WILL BEGIN TO
IMPROVE LATE SATURDAY INTO SATURDAY NIGHT...AS A DRIER AIRMASS
FINALLY ADVECTS INTO THE REGION...FORCING THE LOW LEVEL BOUNDARY
WELL OFFSHORE.
TEMPERATURES WILL BE NEAR NORMAL TODAY...AS A RAIN COOLED AND MORE
STABLE LOW LEVEL AIRMASS DOMINATES MOST OF THE CWA. HOWEVER...AS
SKIES BEGIN TO CLEAR TOMORROW AND ESPECIALLY INTO THE
WEEKEND...TEMPERATURES WILL ONCE AGAIN SOAR BACK INTO THE LOWER TO
MIDDLE 80S. THERE IS NOT MUCH COLD AIR ASSOCIATED WITH THE UPPER
LEVEL SYSTEM...SO NO MAJOR CHANGES IN THE THERMODYNAMIC PROFILE
ARE EXPECTED THROUGH THE PERIOD. AS A RESULT...ONCE THE SOLAR
INSOLATION INCREASES...TEMPERATURES WILL CLIMB BACK TO WHAT WAS
OBSERVED BEFORE THIS SYSTEM IMPACTED THE AREA.
.LONG TERM...
MUCH IMPROVED CONDITIONS ARE EXPECTED FOR NEXT WEEK. AS THE UPPER
LEVEL LOW PULLS INTO THE MID-ATLANTIC STATES ON SUNDAY...STRONG
SURFACE RIDGING WILL ADVECT INTO THE FORECAST AREA. THIS RIDGING
WILL BRING INCREASED SUBSIDENCE AND DRIER AIR INTO THE
AREA...WHICH WILL IN TURN LEAD TO SUNNY SKIES AND A LARGER DIURNAL
RANGE. DAYTIME HIGHS EARLY NEXT WEEK WILL EASILY CLIMB INTO THE
LOWER TO MIDDLE 80S EACH DAY...AND OVERNIGHT LOWS WILL DROP INTO
THE MIDDLE 50S.
THE STRONG UPPER LEVEL RIDGE WILL BREAK DOWN ON WEDNESDAY...WITH
MORE ZONAL WEST TO EAST FLOW EXPECTED ACROSS THE GULF SOUTH BY
THURSDAY. A SERIES OF FAST MOVING...BUT WEAK DISTURBANCES WILL
RIDE ALONG IN THIS FLOW ACROSS THE REGION. INITIALLY...MOISTURE
WILL BE FAIRLY LIMITED IN THE MID LEVELS...WHICH WILL CAP OFF ANY
CONVECTIVE CHANCES FOR THURSDAY. HOWEVER...AS MOISTURE GRADUALLY
ADVECTS IN FROM THE GULF OF MEXICO...SOME ISOLATED CONVECTION WILL
BE POSSIBLE BY FRIDAY.
&&
.AVIATION...
HIGHLY VARIABLE CONDITIONS PREVAILED AT THE TAF SITES ACROSS THE
FORECAST AREA EARLY THIS MORNING...RANGING FROM VFR TO LIFR. THE
LOWEST CEILINGS WILL LIKELY REMAIN ACROSS THE EASTERN HALF OF THE
FORECAST AREA. THIS IS ALSO THE LOCATION MOST LIKELY TO BE IMPACTED
BY THE SHOWERS AND THUNDERSTORMS DURING THE COURSE OF THE
DAY...ESPECIALLY THIS MORNING. SOME IMPROVEMENT WILL LIKELY BE SEEN
IN MOST AREAS THIS AFTERNOON. LOW CEILINGS WILL BE OBSERVED AGAIN
TONIGHT AND FRIDAY MORNING. 11
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE FOR MUCH OF THE GULF
COASTAL WATERS THIS MORNING AND MOST OF THE OUTER WATERS THIS
AFTERNOON...PRIMARILY FOR HAZARDOUS SEAS. THE WINDS WILL CONTINUE
THE TREND OF EASING THIS MORNING...WHILE THE WAVES WILL BE SLOWER TO
SUBSIDE. OTHERWISE...THE NEARLY STATIONARY FRONTAL BOUNDARY DRAPED
NEAR THE COAST WILL REMAIN IN THE AREA THROUGH FRIDAY NIGHT BEFORE
GETTING A PUSH TO THE EAST ON SATURDAY. WEAK HIGH PRESSURE WILL THEN
PREVAIL OVER THE COASTAL WATERS FOR THE LAST HALF OF THE WEEKEND AND
INTO EARLY NEXT WEEK. 11
&&
DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...NONE.
ACTIVATION..HEIGHTENED IMPACT...ERMET AND COMMS DESK ACTIVITIES...
OIL SPILL SUPPORT FOR BARATARIA BAY
MONITORING FLASH FLOOD/RIVER FLOOD POTENTIAL.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 57 80 55 / 70 30 30 10
BTR 76 59 81 58 / 70 40 30 10
ASD 76 64 79 61 / 70 50 40 20
MSY 75 64 80 63 / 70 50 40 20
GPT 75 65 78 63 / 90 60 50 20
PQL 76 65 78 62 / 90 60 50 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA
TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO
60 NM.
MS...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
HARRISON...AND JACKSON.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA
TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO
60 NM.
&&
32Hazardous weather outlook, Mar 22, 7:20 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 720 AM CDT THU MAR 22 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-231230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 720 AM CDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN...A FLASH FLOOD WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN MISSISSIPPI THROUGH 4 PM THIS AFTERNOON. RAINFALL TOTALS OF 2 TO 4 INCHES WITH LOCALIZED 6 INCH AMOUNTS ARE POSSIBLE ACROSS THIS AREA. SEVERE THUNDERSTORMS...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY...ESPECIALLY ALONG THE MISSISSIPPI COAST AND OVER THE COASTAL WATERS EAST OF THE MOUTH OF THE MISSISSIPPI RIVER. THE HIGHEST THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING WIND GUSTS. A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES AND ADJACENT COASTAL WATERS THROUGH NOON TODAY. MARINE...SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR PORTIONS OF THE GULF COASTAL WATERS THROUGH THE AFTERNOON HOURS. PLEASE SEE THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL DETAILS. RIVER FLOODING...FLOOD WARNINGS ARE NOW EFFECT FOR NUMEROUS POINTS ALONG LOCAL RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOOD WARNINGS WILL REMAIN IN EFFECT FOR NUMEROUS LOCATIONS ALONG AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION. SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY AS A SLOW MOVING STORM SYSTEM CONTINUES TO IMPACT THE AREA. A FEW OF THESE THUNDERSTORMS COULD TURN SEVERE FRIDAY AFTERNOON. THERE IS CURRENTLY A SLIGHT RISK OF SEVERE WEATHER IN PLACE FOR FRIDAY OVER MOST OF THE REGION. THE PRIMARY THREAT FROM THESE SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING WIND GUSTS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR TODAY AND POSSIBLY FRIDAY DUE TO THE THREAT OF SEVERE WEATHER AND POSSIBLE FLASH FLOODING. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLASH FLOODING TO LOCAL LAW ENFORCEMENT OR DIRECTLY TO THE NATIONAL WEATHER SERVICE. 32
In the hours before
Special weather statement, Mar 22, 4:47 AM CDT, 3 hours 54 minutes before
LAZ050-057-058-072-221030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 447 AM CDT THU MAR 22 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JAMES PARISH... ST. JOHN THE BAPTIST PARISH...LIVINGSTON PARISH...SOUTHERN TANGIPAHOA PARISH... AT 445 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF RESERVE...OR ABOUT 5 MILES SOUTHEAST OF GRAMERCY...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...EDGARD... GARYVILLE...RESERVE...LAPLACE...PONCHATOULA...ROBERT AND HAMMOND THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Mar 22, 5:48 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
548 AM CDT THU MAR 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG 7 N BILOXI 30.52N 88.93W
03/22/2012 HARRISON MS EMERGENCY MNGR
911 CALLS REPORTING DAMAGE IN THE AREA OF HIGHWAYS 67 AND
15. POSSIBLE TORNADO.
&&
KGRAHAMLocal storm report, Mar 22, 5:50 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 AM CDT THU MAR 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND DMG BILOXI 30.42N 88.93W
03/22/2012 HARRISON MS LAW ENFORCEMENT
DAMAGE REPORTED AT THE HAMPTON INN. POSSIBLE TORNADO.
&&
KGRAHAMSpecial weather statement, Mar 22, 6:36 AM CDT, 2 hours 5 minutes before
MSZ082-221230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 636 AM CDT THU MAR 22 2012 ...STRONG THUNDERSTORMS MOVING NORTH AFFECTING JACKSON COUNTY... AT 634 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SERIES OF STRONG THUNDERSTORMS THAT WILL MOVE NORTH OUT OF THE GULF OF MEXICO AND ACROSS JACKSON COUNTY THROUGH THE EARLY MORNING HOURS. THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 22, 6:49 AM CDT, 1 hour 52 minutes before
LAZ066-221230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 649 AM CDT THU MAR 22 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING LOWER TERREBONNE PARISH... AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 36 MILES SOUTH OF HOUMA...OR ABOUT 16 MILES SOUTHWEST OF TAMBOUR BAY BUOY...MOVING NORTHEAST AT 35 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...TAMBOUR BAY BUOY...COCODRIE...LUMCON CENTER BUOY...DULAC... MONTEGUT AND CHAUVIN THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Mar 22, 7:41 AM CDT, 1 hour before
MSZ082-221345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 741 AM CDT THU MAR 22 2012 ...CLUSTERS OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING JACKSON COUNTY... AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SERIES OF STRONG THUNDERSTORMS MOVING NORTH OUT OF THE GULF OF MEXICO AND ACROSS JACKSON COUNTY. THESE THUNDERSTORMS WILL AFFECT JACKSON COUNTY THROUGH AT LEAST THE EARLY MORNING HOURS. THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT THURSDAY FOR SOUTHERN MISSISSIPPI.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:50 PM CDT | Special Marine Warning | LIX | 85 min | |
| Mar 21, 8:34 PM CDT | River Flood Warning | LIX | Saint Tammany | 20 days |
| Mar 21, 9:06 PM CDT | Special Marine Warning | LIX | 84 min | |
| Mar 21, 10:24 PM CDT | Special Marine Warning | LIX | 66 min | |
| Mar 21, 11:29 PM CDT | Special Marine Warning | LIX | 61 min | |
| Mar 22, 12:52 AM CDT | Special Marine Warning | LIX | 53 min | |
| Mar 22, 1:45 AM CDT | Special Marine Warning | LIX | 45 min | |
| Mar 22, 2:54 AM CDT | Special Marine Warning | LIX | 19 min | |
| Mar 22, 4:42 AM CDT | Special Marine Warning | LIX | 33 min | |
| Mar 22, 5:40 AM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 22, 6:04 AM CDT | Special Marine Warning | LIX | 41 min | |
| Mar 22, 6:54 AM CDT | Special Marine Warning | LIX | 36 min | |
| Mar 22, 7:13 AM CDT | Special Marine Warning | LIX | 62 min | |
| Mar 22, 8:15 AM CDT | Special Marine Warning | LIX | 45 min | |
| Mar 22, 8:56 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Mar 22, 5:31 PM CDT | Special Marine Warning | LIX | 59 min | |
| Mar 22, 6:21 PM CDT | Special Marine Warning | LIX | 39 min | |
| Mar 22, 6:30 PM CDT | Special Marine Warning | LIX | 90 min | |
| Mar 22, 6:37 PM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche | 85 min |
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.